Translator Disclaimer
February 1999 The limiting behavior of a modified maximal symmetric $2s$-spacing with applications
Jan W. H. Swanepoel
Ann. Statist. 27(1): 24-35 (February 1999). DOI: 10.1214/aos/1018031099

Abstract

This paper presents a solution to an open problem in astrophysics, namely that of estimating nonparametrically the strength of the pulsed signal in a series of high-energy photon arrival times. The newly proposed estimator, based on a modified maximal symmetric $2s$-spacing, is shown to be strongly consistent and asymptotically normally distributed, and a Monte Carlo study shows that its small and moderate sample behavior is very satisfactory. Additionally, new results regarding the weak and strong limiting behavior of modified maximal $2s$-spacings are derived.

Citation

Download Citation

Jan W. H. Swanepoel. "The limiting behavior of a modified maximal symmetric $2s$-spacing with applications." Ann. Statist. 27 (1) 24 - 35, February 1999. https://doi.org/10.1214/aos/1018031099

Information

Published: February 1999
First available in Project Euclid: 5 April 2002

zbMATH: 0937.62051
MathSciNet: MR1701099
Digital Object Identifier: 10.1214/aos/1018031099

Subjects:
Primary: 60F05, 60F15

Rights: Copyright © 1999 Institute of Mathematical Statistics

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.27 • No. 1 • February 1999
Back to Top